MAUDE Adverse Event Report: AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT

AOMORI OLYMPUS CO., LTD. DISPOSABLE DISTAL ATTACHMENT
Model Number D-201-11804
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/25/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is related to the following linked patient identifier: (b)(6).The evaluation of the event is ongoing.Should additional relevant information become available, a supplemental report will be submitted.This report has been submitted by the importer under this mdr report number 2429304-2024-00235.
 
Event or Problem Description
It was reported, the disposable distal attachment (cap) fell off from the gastrointestinal videoscope and into the patient's stomach in the middle of a therapeutic esophagogastroduodenoscopy with food bolus disimpaction and was retrieved by the physician.The procedure and patient's anesthesia were prolonged for about 30 minutes and was completed with a different scope and cap.The patient was intubated prior to the procedure due to aspiration risk and was extubated the next day.Reportedly, the plan would most likely have been the same even if the cap had not fallen off due to the large amount of retained food.The customer confirmed that the condition of the patient and outcome of the procedure was not impacted.Both devices were inspected prior to use and the staff had made sure that the scope was compatible with the cap.The patient was discharged to home without any further harm.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation and to provide additional information received through follow up.The subject device was manufactured on december 2023 based on the provided 3 digit lot information "3zk".However, the exact manufacture date is unknown.A review of the device history record found no deviations that could have caused or contributed to the reported issue.Based on the results of the investigation, it is likely that the reported event occurred due to the subject product was not secured to the endoscope by medical tape.However, the subject device was not returned, and the root cause of the reported event could not be determined.The event can be prevented by following the instructions for use which state: "use this instrument only in combination with products recommended by olympus.If combined with products not recommended by olympus, the instrument may fall off of the endoscope inside the patient and may cause malfunction or equipment damage." "if you encounter strong resistance when mounting the instrument on the endoscope, apply a water-soluble lubricant to the endoscope attachment section." "do not use vaseline (or any lubricant that contains petroleum jelly), olive oil, alcohol, or the xylocain spray to lubricate the instrument.Doing so could cause equipment damage or cause the instrument to fall off of the endoscope inside the patient." "be sure to wipe away any excess lubricant before mounting the instrument and secure the instrument firmly using medical tape with sufficient elasticity.If the instrument is not firmly secured, it could come off inside the body cavity during use and cause patient injury, such as mucous membrane damage." additional information received: it was reported that tape was not used to secure the subject device to the distal end of the endoscope.Additionally, the subject device was mounted on the endoscope before lubricant was applied.Olympus will continue to monitor field performance for this device.

Brand Name
DISPOSABLE DISTAL ATTACHMENT
Common Device Name
DISPOSABLE DISTAL ATTACHMENT
Manufacturer (Section D)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori 036-0 357
JA  036-0357
Manufacturer (Section G)
AOMORI OLYMPUS CO., LTD.
2-248-1 okkonoki
kuroishi-shi, aomori
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key19249349
Report Number9614641-2024-01036
Device Sequence Number15100581
Product Code FDS
UDI-Device Identifier04953170453854
UDI-Public04953170453854
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
K984358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 12/02/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberD-201-11804
Device Lot Number3ZK
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/26/2024
Supplement Date Received by Manufacturer11/25/2024
Initial Report FDA Received Date05/06/2024
Supplement Report FDA Received Date12/02/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GASTROINTESTINAL VIDEOSCOPE (GIF-HQ190/2167610)
Outcome Attributed to Adverse Event Required Intervention;
Patient Age31 YR
Patient SexMale
Patient Weight60 KG
Patient EthnicityNon Hispanic
Patient RaceWhite